MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e initial reporter cannot be provided due to japanese privacy regulations.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: the device has been received and is under anlysis at the medtronic japan service center.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during servicing, when this 980 ventilator was powered on, it emitted smoke from the back of the ventilator.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section d9 was updated due to the part return section h6 evaluation codes were updated due to the analysis of returned part method code (annex b): remove b21 and add b01 reslult code (annex c): remove c21 and add c02 and c13 conclusion code (annex d: remove d16 and add d02 component code (annex g): remove g07003 and add g02005 h3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during servicing, when this pb980 ve ntilator was powered on, it emitted smoke from the back of the ventilator.The device was available for evaluation.While the service personnel (sp) was servicing the ventilator, replaced the graphical user interface (gui) ui printed circuit board assembly (pcba) as it was thermally damaged.As an additional issue, sp found the unit failed the mix accumulator test and replaced the pressure switch.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The pressure switch was not returned to medtronic for further investigation.One gui ui pcba was returned to medtronic for failure investigation.Visual inspection determined a thermal damage to the capacitor c173.The cause of the event was isolated to a thermally damaged capacitor c173 on the gui ui pcba.The cause of the additional issue of mix accumulator test failure was isolated in the field to a potential fault in pressure switch.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20827406
Report Number8020893-2024-00407
Device Sequence Number13109537
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public10884521172531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown